MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH SLIDEMAKER STAINER COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH SLIDEMAKER STAINER COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number UNICEL DXH SLIDEMAKER STAINER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The bec employee (field service engineer, fse) reported that while troubleshooting on dxh sms, he suffered a lower back injury when reinstalling the dxh sms sample transport module (stm).The fse stated he immediately notified his manager and called the employee nurse hotline.The hotline scheduled a doctor's appointment for next day on ((b)(6) 2023).The fse stated he was administered a toradol injection and prescribed methyl prednisolone, and the doctor requested an mri to evaluate the severity of the condition.The fse was out for two weeks on workman's compensation.
 
Additional Manufacturer Narrative
In a follow up communication, the fse stated his condition has been improving and there has been no complications since initial incident.The injury was not a result of a malfunction.The event occurred as a result of user error, the fse should not have attempted to lift the heavy part by himself.Per service manual pn 4237476 current rev, section 3.19 [installation on bench top] moving spm, unpacking shipping crate, and checking accessory kit.Risk of operator injury, lower back, or pinch injury.The weight of the spm with the stm module removed is 77 kg (170 lbs.).Exercise caution and follow all published ehs guidelines.To prevent injury, the lifting handles must be installed, and a minimum of two people are required to safely lift the analyzer.Bec internal identifier: (b)(4).
 
Additional Manufacturer Narrative
Follow up 01: -section d4 catalog number - corrected to reflect instrument number.Original report reflected component part number from the instrument.-section h4 device manufacture date - updated to reflect correct manufacturing date.

Brand Name
UNICEL DXH SLIDEMAKER STAINER COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER
11800 sw 147th ave
miami FL 33196 2031
Manufacturer Contact
angela vettel
250 s. kraemer blvd
brea, CA 92821
7149613625
MDR Report Key17908912
Report Number1061932-2023-00107
Device Sequence Number7543168
Product Code GKZ
UDI-Device Identifier15099590192679
UDI-Public(01)15099590192679(11)170421
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K162414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNICEL DXH SLIDEMAKER STAINER
Device Catalogue Number775222
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown